HomeAnswersCardiologytachycardia bradycardia syndromeWhy do palpitations occur even after pacemaker implantation?

Why are palpitations occurring even after pacemaker implantation?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At December 8, 2017
Reviewed AtJanuary 23, 2024

Patient's Query

Hello doctor,

My 71-year-old father was admitted to the hospital for palpitation occurrence and fast heart beating at 143 beats per minute. He was feeling dizzy in the morning. He was given injections to reduce the heart rate and has taken Holter monitoring for one day. He had previously undergone two stent placements for blocks. According to his Holter reading, the doctor said his heart pauses for two seconds sometime in 24 hours. He has both bradycardia and tachycardia. They suggested him a biventricular pacemaker implantation which is a St. Jude medical pacemaker. He is allergic to Penicillin. During his discharge, he has prescribed the following medicines: Prolomet XL 25 milligrams two times a day, Xarelto once a day, Glycomet-GP 1 one and a half tablets a day, Ecosprin AV 150/10 capsules once a day, and Pantocid one a day. He takes his medicines regularly but once in 10 days, the palpitation occurs for about 10 to 15 minutes ranging to 20 and sometimes 105 and then it stops. Palpitation does not come every day. The doctor says there is no need to worry. My concern is why the palpitation occurs even after the pacemaker implantation. Is there any way to stop the palpitation? Is it a serious issue? Please help me.

Hello,

Welcome back to icliniq.com.

I have gone through the report that you have provided. He is having the tachycardia-bradycardia syndrome. In this case, the pacemaker avoids his bradycardia episodes only. For his tachycardia episodes, drugs can be given. Sometimes the drug controls it perfectly and sometimes it does not. You have to adjust the drug doses to control his tachycardia episodes. Consult your doctor for dose adjustment. In addition to the Prolomet (Metoprolol), I suggest Digoxin can also be added. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Thank you.

Patient's Query

Hi doctor,

His test of N-terminal pro–B-type natriuretic peptide (NT-proBNP) is 2347 pg/mL.

Thank you.

Hi,

Welcome back to icliniq.com.

This suggests heart failure. What is his Left ventricular ejection fraction (LVEF) on echocardiography?

Currently, what are the symptoms he is having?

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sapkal Ganeshrao Patilba
Dr. Sapkal Ganeshrao Patilba

Cardiology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy